There are a number of reasons a man may not achieve the desired result from an oral erectile dysfunction drug. In some cases, a man may experience drug side effects severe enough to outweigh any potential benefit of taking the drug. Possible side effects of these drugs include headache, facial flushing, nasal congestion, and transient abnormal vision. (In October 2007, the FDA added a warning about sudden hearing loss to the package labels of oral erectile dysfunction drugs. While it’s not absolutely clear that the drugs can cause sudden hearing loss, a number of cases have been reported in men within hours or days of taking one of the drugs.)

Having your current medication checked – if you are taking medication already, it could be that your erection problems are a side effect. Have a doctor check whether this is the cause of your problems and if it is, you might be able to switch medications and then find that your erectile dysfunction goes away completely – or at least improves. Medications that can cause erection problems include:
Natural treatments: Although natural remedies are increasingly available for sale over the counter, there is little scientific evidence to support their claims of improving ED. These remedies may produce adverse side effects or react negatively with other medications a man is taking. Before trying any over-the-counter treatments, it is essential to consult a doctor.
Patient can inject medications directly into the corpora cavernosa to help attain and maintain erections. Medications such as papaverine hydrochloride, phentolamine, and prostaglandin E1 (alprostadil) can be used alone or in combinations to attain erections. All of these medications are vasodilators and work by increasing blood flow into the penis. Prostaglandin E1 (Caverject, Edex) is easier to obtain; however, it is associated with penile pain in some individuals. The use of combinations of two or three of these medications can decrease the risk of having penile pain.
ED is easily and successfully treated! If your sex drive is unaffected, but you experience problems achieving or sustaining erection for a period of four to five weeks, you may have ED. Talk to your doctor immediately. Don’t delay—erectile dysfunction doesn’t “just go away!” Additionally, ED could be a sign of a serious, even life-threatening complication, such as congestive heart failure or kidney disease. Ignoring your ED because it’s embarrassing could jeopardize your health.
×